MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM910040
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure on (b)(6) 2026, the 1.00mm x 4.00cm galaxy g3 mini (glm910040 / 1632516s) was impeded in the hub of the microcatheter (unspecified brand) and could not be pushed into the microcatheter.It was also reported that ¿[the] delivery wire of the coil was found to be separated from the introducer prematurely.¿ the physician retraced the coil and replaced it with a second 1.00mm x 4.00cm galaxy g3 mini (glm910040 / 1632516s) and a third 1.00mm x 4.00cm galaxy g3 mini (glm910040 / 1502508s) in succession, the second and the third coils were also impeded in the hub of the microcatheter and could not be pushed into the microcatheter.The physician retracted the second and the third coil and replaced it with a fourth coil from another manufacturer to fill the aneurysm and detached this fourth coil.The physician then proceeded to deliver the fifth coil, a 1.00mm x 2.00cm galaxy g3 mini (glm910020 / 2102522s) and observed the delivery wire of this fifth coil in the distal end of the associated microcatheter under imaging (not yet in the blood vessel) but the physician could not observe the fifth coil.The physician then removed the microcatheter and the coil from the patient and found the fifth coil already detached prematurely in the microcatheter.It was then reported that the physician observed that the aneurysm packing has reached a ¿fairly good effect,¿ so the physician did not implant a new coil; the surgery was completed.There was no negative impact to the patient.On 20-mar-2026, additional information was received.The information indicated that the procedure was targeting an unruptured aneurysm on the anterior communicating artery.Per the information, the aneurysm was a recurrent ¿aneurysm rule¿ with a size of 2.8mm x 2.2mm.The information clarified that ¿delivery wire of the coil was found to be separated from the introducer prematurely¿ meant that the coil introducer was separated prematurely from the delivery system; this issue was encountered by all three glm910040 coils.The embolic coil components of all three glm910040 coils were still connected to their respective delivery systems.None of the glm910040 coils stretched when they were removed.For the fifth coil glm910020, the embolic coil prematurely detached at the detachment zone.The embolic coil was not stretched when it was removed; it was not in two or more pieces.There was no evidence of blood flow disruption / reduction in the parent vessel due to the reported issues.The procedure was prolonged by about 10 minutes, but it was without any clinical significance.One video was attached to the complaint file.In the video, the physicians are attempting to advance an embolic coil through a microcatheter; however, resistance was met and the coil could not advance.No separation could be seen from the video.It is unknown what coil was attempted to be advanced while filming the video.Based on the result of the product analysis completed on 14-apr-2026, the event has been determined to be usfda mdr reportable as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4) information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 1.00mm x 4.00cm galaxy g3 mini was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damage was observed.The embolic coil was still inside the introducer.Microscopic inspection was performed.A slit was observed in the introducer sheath.At this location, the proximal end of the embolic coil was visible and appeared bunched within the sheath.The embolic coil remained attached to the device positioning unit (dpu).The reported issue documented in the complaint that the coil could not be inserted into the microcatheter was confirmed based on the appearance of the returned device.The premature separation reported could not be confirmed, as the embolic coil was still attached to the device positioning unit.Factors not described in the event description, such as an inadequate flush, may have contributed to the issue encountered during the procedure; however, this cannot be conclusively determined.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (1632516s) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instruction for use (ifu) contains the following recommendations: if unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key24918613
Report Number3008114965-2026-00567
Device Sequence Number10420077
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public(01)10886704080251(17)280630(10)1632516S
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLM910040
Device Lot Number1632516S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown